MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400168
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgical implantation of an artificial urinary sphincter (aus), fluid droplets resembling condensation were observed inside the cuff immediately upon opening the packaging.Additional cuffs were subsequently opened and inspected, and similar findings were observed.As a result, the intended implantation could not be completed.The intervention was aborted, a temporary alternative procedure was performed, and the patient's aus implantation was rescheduled for a later date.No additional patient complications were reported.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event are linked to the device but unable to trace more specifically.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.Media inspection was performed, during which droplets were observed.Subsequent spectroscopic analysis (ftir) identified the beaded liquid present inside the cuffs as fluorosilicone.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of "cosmetic/ appearance problem" was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the available information and analytical results, the beaded liquid found within the cuffs is consistent with the fluorosilicone lubricant oil used during the manufacturing process.The presence of this fluorosilicone may have caused or contributed to the reported clinical observation of a cosmetic/appearance issue.A conclusion code of cause traced to training was assigned to this investigation, due to insufficient training regarding the expected presentation of the ams 800 cuff following manufacturing, particularly with respect to the appearance of fluorosilicone beading.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24620930
Report Number2124215-2026-14742
Device Sequence Number16008690
Product Code EZY
UDI-Device Identifier00878953000794
UDI-Public(01)00878953000794(17)270808(10)1100171018
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72400168
Device Catalogue Number72400168
Device Lot Number1100171018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown